Iowa, 2023

Drought in Iowa, December 1 to 31, 2023

December 1 to 31, 2023 · NWS DMX · 47 events in 47 counties and zones

Temperatures remained above normal with precipitation holding near normal for most areas. This allowed a large area of severe to extreme drought to persist over much of Iowa.

Where it happened

Every event with a place to put it; 47 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

Temperatures remained above normal with precipitation holding near normal for most areas. This allowed a large area of severe to extreme drought to persist over much of Iowa.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Nov 30, 11:37 PM CST, 23 minutes earlier.

Area forecast discussion, Nov 30, 11:37 PM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1137 PM CST Thu Nov 30 2023

...Updated for the 06z Aviation Discussion...

.DISCUSSION.../Tonight through Thursday/
Issued at 249 PM CST Thu Nov 30 2023

Key Messages:

- Round 1: A wintry mix overnight into Friday morning with
light accumulations mainly along and south of I-80
- Round 2: Light rain and snow Friday afternoon and evening once
again mainly along and south of I-80 with little accumulation
- Round 3: Light rain and snow manly east of I-35 on Saturday night
with little accumulation

Discussion:

We are entering an active period of wintry weather over the next
couple days. While three separate rounds of precipitation are
forecast, each will only result in light accumulation.

Round One: A low is lifting out of the southern plains and into the
central US this afternoon. By this evening the northern side of
the low will approach southern Iowa with precipitation expanding
across southern Iowa overnight. Models are in good agreement with
timing as precipitation arrives after midnight and departs by late
morning. Precipitation type gets a little messier with soundings
indicating variations in ice introduction, surface temperature,
and depth of the warm layer. With much of the lower portion of the
column near freezing, small fluctuations will be impactful for
precipitation type. The NAM remains most aggressive on freezing
rain with coldest surface temperatures. GFS and Euro suites
include better ice introduction, but with surface temperatures
near freezing, it will be a thin line on rain and snow. As this
system fights dry air north, expect that the northern cut off
could be rather sharp from dry to the wintry mix. Better chances
to any ice accumulations would be far south with rain and snow
along and south of the I-80 corridor, trending towards all rain
towards the southeast.

Round Two: As round one exits east midday Friday, a weak embedded
shortwave will follow quickly on its heels bringing another quick
shot at wintry precipitation on Friday late afternoon and evening.
With less available moisture and a little less forcing, QPF with
this round is lighter. With warmer daytime temperatures, this
round is expected as mostly rain, with some snow mixing in
especially into the evening. Primary uncertainty with this round
is timing of the second round, as some of the CAMs maintain
distinct waves while the HRRR has trended towards a more seamless
transition from round one to two. There is also some question as
to snow accumulations. With the column remains deeply saturated
thorugh the DGZ, near surface temperatures hover right at freezing
in soundings from Lamoni to Ottumwa. Given good saturation to the
surface, expect little wetbulb influence to cool the column and
push things one way or the other.

Round Three: After a lull, the parent trough axis passes across the
area Saturday evening and overnight. Precipitation here reaches
further north, but recent model runs have pulled the system
further east with main QPF along and east of the I-35 corridor.
The primary precipitation type here will be rain, however some
light snow may mix in overnight Saturday as the column cools and
ice introduction increases. Any accumulations with this final
round would be very light, a dusting or so.

Into next week a quick moving shortwave swings across the area on
Tuesday, delivering another shot at at wintry precipitation. This
will be followed by a warming trend to finish out the week with
above average temperatures.

&&

.AVIATION.../For the 06Z TAFS through 06Z Friday night/
Issued at 1134 PM CST Thu Nov 30 2023

Conditions will continue to deteriorate near KOTM overnight with
lowering cigs and increasing chances for a wintry mix of
precipitation. Conditions will reach IFR at times at KOTM. Light
precipitation may reach KDSM/KALO during the period but there also
may be a period with MVFR cigs on Friday. KFOD and KMCW should
remain VFR. Generally northeast winds during the period, could
become gusty at times south.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon CST Friday for IAZ062-073>075-
082>086-092>097.

&&

DISCUSSION...Hagenhoff
AVIATION...Donavon
Hazardous weather outlook, Nov 30, 3:41 PM CST, 8 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
341 PM CST Thu Nov 30 2023

IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>072-081-
012145-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Cass-
Adair-Madison-Adams-
341 PM CST Thu Nov 30 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Rain and snow chances may cause travel concerns Saturday night
into Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed at this time.

IAZ062-073>075-082>086-092>097-012145-
Poweshiek-Warren-Marion-Mahaska-Union-Clarke-Lucas-Monroe-Wapello-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
341 PM CST Thu Nov 30 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

A Winter Weather Advisory is in effect for tonight beginning at
Midnight. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Winter Weather Advisory is in effect until Noon Friday. Please
refer to the National Weather Service website at
weather.gov/desmoines for further details.

Additional rain and snow chances may cause travel concerns
Saturday night into Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

47 drought. Local standard time, as filed.

Drought, Winnebago

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Winnebago forecast zone
Reported by
Drought Monitor
Coordinates
43.378, -93.734 (the zone’s center; the record gives no point)

Severe drought conditions remained across eastern Winnebago county through December with above normal temperatures continuing. Rainfall was around normal but did little to alleviate the dry conditions.

Drought, Worth

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Worth forecast zone
Reported by
Drought Monitor
Coordinates
43.377, -93.261 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Worth county through December with above normal temperatures continuing. Rainfall was around normal but did little to alleviate the dry conditions.

Drought, Hancock

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Hancock forecast zone
Reported by
Drought Monitor
Coordinates
43.082, -93.734 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Hancock county through December with above normal temperatures continuing. Rainfall was around normal but did little to alleviate the dry conditions.

Drought, Cerro Gordo

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Cerro Gordo forecast zone
Reported by
Drought Monitor
Coordinates
43.082, -93.261 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Cerro Gordo county through December with above normal temperatures continuing. Rainfall was around normal but did little to alleviate the dry conditions.

Drought, Humboldt

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Humboldt forecast zone
Reported by
Drought Monitor
Coordinates
42.777, -94.207 (the zone’s center; the record gives no point)

Severe drought conditions remained across far eastern Humboldt county through December with above normal temperatures continuing. Rainfall was slightly above normal but did little to alleviate the dry conditions, especially the long term dryness.

Drought, Wright

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Wright forecast zone
Reported by
Drought Monitor
Coordinates
42.733, -93.735 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Wright county through December with above normal temperatures continuing. Rainfall was slightly above normal but did little to alleviate the dry conditions, especially the long term dryness.

Drought, Franklin

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Drought Monitor
Coordinates
42.733, -93.262 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Franklin county through December with above normal temperatures continuing. Rainfall was near normal but did little to alleviate the dry conditions, especially the long term dryness.

Drought, Butler

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Butler forecast zone
Reported by
Drought Monitor
Coordinates
42.732, -92.790 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Butler county through December with above normal temperatures and slightly below normal rainfall.

Drought, Bremer

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Bremer forecast zone
Reported by
Drought Monitor
Coordinates
42.775, -92.318 (the zone’s center; the record gives no point)

Extreme drought conditions remained across Bremer county through December with above normal temperatures and slightly below normal rainfall.

Drought, Sac

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Sac forecast zone
Reported by
Drought Monitor
Coordinates
42.386, -95.105 (the zone’s center; the record gives no point)

Severe drought conditions remained across far southeast Sac county through December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Calhoun

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Drought Monitor
Coordinates
42.385, -94.640 (the zone’s center; the record gives no point)

Severe drought conditions remained across southern Calhoun county through December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Webster

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Webster forecast zone
Reported by
Drought Monitor
Coordinates
42.428, -94.182 (the zone’s center; the record gives no point)

Severe drought conditions remained across southeast Webster county through December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Hamilton

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Hamilton forecast zone
Reported by
Drought Monitor
Coordinates
42.384, -93.707 (the zone’s center; the record gives no point)

Severe drought conditions remained across Hamilton county through December with above normal temperatures. Rainfall was slightly above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Hardin

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Hardin forecast zone
Reported by
Drought Monitor
Coordinates
42.384, -93.240 (the zone’s center; the record gives no point)

Severe drought conditions remained across Hardin county through December with above normal temperatures. Rainfall was near normal but did little to alleviate drought conditions.

Drought, Grundy

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Grundy forecast zone
Reported by
Drought Monitor
Coordinates
42.402, -92.791 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Grundy county through December with above normal temperatures and below normal rainfall.

Drought, Black Hawk

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Black Hawk forecast zone
Reported by
Drought Monitor
Coordinates
42.470, -92.309 (the zone’s center; the record gives no point)

Extreme drought conditions remained across Black Hawk county through December with above normal temperatures and below normal rainfall.

Drought, Crawford

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Crawford forecast zone
Reported by
Drought Monitor
Coordinates
42.037, -95.382 (the zone’s center; the record gives no point)

Severe drought conditions remained across southeast Crawford county through December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Carroll

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Carroll forecast zone
Reported by
Drought Monitor
Coordinates
42.036, -94.861 (the zone’s center; the record gives no point)

Severe drought conditions remained across Carroll county through December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Greene

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Greene forecast zone
Reported by
Drought Monitor
Coordinates
42.036, -94.397 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Greene county through December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Boone

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Boone forecast zone
Reported by
Drought Monitor
Coordinates
42.037, -93.932 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Boone county through December with above normal temperatures. Rainfall was slightly above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Story

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Story forecast zone
Reported by
Drought Monitor
Coordinates
42.036, -93.465 (the zone’s center; the record gives no point)

Severe drought conditions expanded across all of Story county in December with above normal temperatures. Rainfall was near normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Marshall

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Drought Monitor
Coordinates
42.036, -92.999 (the zone’s center; the record gives no point)

Severe drought conditions remained across Marshall county in December with above normal temperatures. Rainfall was near normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Audubon

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Audubon forecast zone
Reported by
Drought Monitor
Coordinates
41.685, -94.906 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Audubon county in December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Guthrie

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Guthrie forecast zone
Reported by
Drought Monitor
Coordinates
41.684, -94.501 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Guthrie county in December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Dallas

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Dallas forecast zone
Reported by
Drought Monitor
Coordinates
41.685, -94.040 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Dallas county in December with above normal temperatures. Rainfall was slightly above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Polk

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Polk forecast zone
Reported by
Drought Monitor
Coordinates
41.686, -93.573 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Polk county in December with above normal temperatures. Rainfall was slightly above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Jasper

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Jasper forecast zone
Reported by
Drought Monitor
Coordinates
41.686, -93.054 (the zone’s center; the record gives no point)

Severe drought conditions remained across Jasper county in December with above normal temperatures. Rainfall was slightly above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Poweshiek

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Poweshiek forecast zone
Reported by
Drought Monitor
Coordinates
41.686, -92.531 (the zone’s center; the record gives no point)

Severe drought conditions remained across Poweshiek county in December with above normal temperatures. Rainfall was slightly above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Cass

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Cass forecast zone
Reported by
Drought Monitor
Coordinates
41.332, -94.928 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Cass county in December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Tama

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Tama forecast zone
Reported by
Drought Monitor
Coordinates
42.080, -92.532 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Tama county in December with above normal temperatures. Rainfall was near normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Adair

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Adair forecast zone
Reported by
Drought Monitor
Coordinates
41.331, -94.471 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Adair county in December with above normal temperatures. Rainfall was slightly above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Madison

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Madison forecast zone
Reported by
Drought Monitor
Coordinates
41.331, -94.016 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Madison county in December with above normal temperatures. Rainfall was slightly above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Warren

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Warren forecast zone
Reported by
Drought Monitor
Coordinates
41.334, -93.561 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Warren county in December with above normal temperatures. Rainfall was slightly above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Marion

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Marion forecast zone
Reported by
Drought Monitor
Coordinates
41.334, -93.099 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Marion county in December with above normal temperatures. Rainfall was slightly above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Mahaska

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Mahaska forecast zone
Reported by
Drought Monitor
Coordinates
41.335, -92.641 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Mahaska county in December with above normal temperatures. Rainfall was slightly above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Adams

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Adams forecast zone
Reported by
Drought Monitor
Coordinates
41.029, -94.699 (the zone’s center; the record gives no point)

Severe drought conditions remained across Adams county in December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Union

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Union forecast zone
Reported by
Drought Monitor
Coordinates
41.028, -94.242 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Union county in December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Clarke

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Clarke forecast zone
Reported by
Drought Monitor
Coordinates
41.029, -93.785 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Clarke county in December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Lucas

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Lucas forecast zone
Reported by
Drought Monitor
Coordinates
41.029, -93.328 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Lucas county in December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Monroe

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Monroe forecast zone
Reported by
Drought Monitor
Coordinates
41.030, -92.869 (the zone’s center; the record gives no point)

Extreme drought conditions remained across Monroe county in December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Wapello

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Wapello forecast zone
Reported by
Drought Monitor
Coordinates
41.031, -92.409 (the zone’s center; the record gives no point)

Extreme drought conditions remained across Wapello county in December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Ringgold

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Ringgold forecast zone
Reported by
Drought Monitor
Coordinates
40.735, -94.244 (the zone’s center; the record gives no point)

Severe drought conditions remained across far northern Ringgold county in December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Decatur

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Decatur forecast zone
Reported by
Drought Monitor
Coordinates
40.738, -93.786 (the zone’s center; the record gives no point)

Severe drought conditions remained across far northern Decatur county in December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Wayne

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Wayne forecast zone
Reported by
Drought Monitor
Coordinates
40.740, -93.327 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Wayne county in December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Appanoose

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Appanoose forecast zone
Reported by
Drought Monitor
Coordinates
40.743, -92.869 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Appanoose county in December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Davis

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Davis forecast zone
Reported by
Drought Monitor
Coordinates
40.748, -92.410 (the zone’s center; the record gives no point)

Severe to extreme drought conditions remained across Davis county in December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

Drought, Taylor

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Taylor forecast zone
Reported by
Drought Monitor
Coordinates
40.737, -94.696 (the zone’s center; the record gives no point)

Severe drought conditions remained across far northern Taylor county in December with above normal temperatures. Rainfall was above normal but did little to alleviate drought conditions, particularly longer term deficits.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2023Every state in 2023This day in weather historyWarnings in Iowa, December 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1153211, 1153212, 1153213, 1153214, 1153215, 1153216, 1153217, 1153218, 1153219, 1153220, 1153221, 1153222, 1153223, 1153224, 1153225, 1153226, 1153227, 1153228, 1153229, 1153230, 1153231, 1153232, 1153233, 1153234, 1153235, 1153236, 1153237, 1153238, 1153239, 1153240, 1153241, 1153242, 1153243, 1153244, 1153245, 1153246, 1153247, 1153248, 1153249, 1153250, and more.